MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE TIBIAL GUIDE/RATCHET, ±10%; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RESTORE TIBIAL GUIDE/RATCHET, ±10%; BONENAIL GUIDEWIRE
Catalog Number 219301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.There is no spring mechanism on this device.The thumbscrew holds the ratcheting rail into the guide.We cannot confirm the reported event.However, it was observed that the guide is slightly bent.The device appears old, extremely worn and laser etch has faded.The observed failure can be attributed to field wear.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Depuy synthes has been informed that the lot number is not available.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an acl repair that the spring mechanism in customer's tibial ratchet guide was broken and would not stay together.The surgeon completed the procedure by having one person holding the device together while he was drilling.The sales rep confirmed that there were no patient consequences or delay.The sales rep could not provide a lot number or age of the device but stated the device was very worn and has seen heavy use.

Brand Name
RESTORE TIBIAL GUIDE/RATCHET, ±10%
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7784957
Report Number1221934-2018-51817
Device Sequence Number136286
Product Code FZX
UDI-Device Identifier10886705005567
UDI-Public10886705005567
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219301
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2013
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1